Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The CafeMom Newcomers Club The CafeMom Newcomers Club

ADHD

Posted by on Jul. 30, 2013 at 9:48 AM
  • 32 Replies

Ok I was diagnosed  with ADHD when I was five. My mom medicated me for it. I was a total zombie. In the seventh grade when I was 12 I told her I did not want to take the meds any more. She listened so I stopped taking them. I became more out going and found my personality when that happened. But I still never got in trouble in school and my grades stayed the same. But now I am almost 26 and want to know what can I do to get more energy. Normal people drink coffe or energy drinks or even soda for an extra boost of energy during the day. But since I have ADHD those things do nothing for me. So is there anything I can do to get that extra boost of energy when I need it? 

Sarah      10-16-06                                     Luciano 11-27-08


LilySlim Weight loss tickers


by on Jul. 30, 2013 at 9:48 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
momdoes
by Platinum Member on Jul. 30, 2013 at 9:52 AM

Maybe try some B vitamins?

ambermario4ever
by Gold Member on Jul. 30, 2013 at 9:59 AM


I just order a multi vitamin it should be here in a few days. I hope it helps. It just seems no matter what I do I feel tired. I have heard poeple say exerciseing gives them more energy. Well I exercise every day and still feel the same way everyday as I did before I started. I have even lost around 45 pounds and still no more energy than before.

Quoting momdoes:

Maybe try some B vitamins?



Sarah      10-16-06                                     Luciano 11-27-08


LilySlim Weight loss tickers


momdoes
by Platinum Member on Jul. 30, 2013 at 10:02 AM

 

A shot in the dark, but what about protein bars? I know they give a boost of energy but I would be careful how many you eat in a day.

Quoting ambermario4ever:

 

I just order a multi vitamin it should be here in a few days. I hope it helps. It just seems no matter what I do I feel tired. I have heard poeple say exerciseing gives them more energy. Well I exercise every day and still feel the same way everyday as I did before I started. I have even lost around 45 pounds and still no more energy than before.

Quoting momdoes:

Maybe try some B vitamins?

 

 


 

NDADanceMom
by on Jul. 30, 2013 at 10:05 AM
I would say you were misdiagnosed. My son is ADHD and takes a fairly high dose of Ritalin. He is very energetic, outgoing and has tons of friends when medicated.
In the summer i don't medicate him because he eats better unmedicated. I also restrict him from caffeine because it winds him up.
ADHD medications are stimulants and make you focused and alert. They do not make you sleepy. I suggest you go into the doctor and go over your symptoms again. Maybe a new doctor can find out what is wrong. Maybe depression? Malnutrition? I don't take stimulants of any sort and i have no energy issues. You shouldn't need caffeine to make it through the day if you eat, sleep and exercise properly.
ambermario4ever
by Gold Member on Jul. 30, 2013 at 10:45 AM


Well I did protein shakes for breakfast for a while and they didn't help any either with the energy.

Quoting momdoes:


A shot in the dark, but what about protein bars? I know they give a boost of energy but I would be careful how many you eat in a day.

Quoting ambermario4ever:


I just order a multi vitamin it should be here in a few days. I hope it helps. It just seems no matter what I do I feel tired. I have heard poeple say exerciseing gives them more energy. Well I exercise every day and still feel the same way everyday as I did before I started. I have even lost around 45 pounds and still no more energy than before.

Quoting momdoes:

Maybe try some B vitamins?







Sarah      10-16-06                                     Luciano 11-27-08


LilySlim Weight loss tickers


ambermario4ever
by Gold Member on Jul. 30, 2013 at 10:52 AM


I never said the meds made me sleepy. They made me a zombie as in no personality. I would just sit and be quiet. So the meds did do there job. And I took Ritalin. I had friends when I was on meds I just wasent outgoing. I feel my meds may have been to strong when I was little. As I got older I was more outgoing even on the meds but i really came out of myself once I stopped taking them when I was 12. I did not eat well while on meds either. I exercise everyday. I eat good. And I sleep 8 hours at night plus take a one to two hour nap most days as well. It is just some days I need an extra boost when I have a lot of errands to run or something. I don't drink any soda and I only drink coffee once or twice a month just because I like it becuase it doesn't do anything for me. 

Quoting NDADanceMom:

I would say you were misdiagnosed. My son is ADHD and takes a fairly high dose of Ritalin. He is very energetic, outgoing and has tons of friends when medicated.
In the summer i don't medicate him because he eats better unmedicated. I also restrict him from caffeine because it winds him up.
ADHD medications are stimulants and make you focused and alert. They do not make you sleepy. I suggest you go into the doctor and go over your symptoms again. Maybe a new doctor can find out what is wrong. Maybe depression? Malnutrition? I don't take stimulants of any sort and i have no energy issues. You shouldn't need caffeine to make it through the day if you eat, sleep and exercise properly.



Sarah      10-16-06                                     Luciano 11-27-08


LilySlim Weight loss tickers


JP-StrongForTwo
by on Jul. 30, 2013 at 11:26 AM

I disagree, if she had been misdiagnosed, the ritalin would have hyped her up, not put her to sleep. (which is why so many adults use it now as an energy boost) there were a few ADHD meds that knocked me on my ass too. like sylert, and depakote. 

ritalin is one of the few that DID work for me. 

Quoting NDADanceMom:

I would say you were misdiagnosed. My son is ADHD and takes a fairly high dose of Ritalin. He is very energetic, outgoing and has tons of friends when medicated.
In the summer i don't medicate him because he eats better unmedicated. I also restrict him from caffeine because it winds him up.
ADHD medications are stimulants and make you focused and alert. They do not make you sleepy. I suggest you go into the doctor and go over your symptoms again. Maybe a new doctor can find out what is wrong. Maybe depression? Malnutrition? I don't take stimulants of any sort and i have no energy issues. You shouldn't need caffeine to make it through the day if you eat, sleep and exercise properly.


ditsyjo
by Gold Member on Jul. 30, 2013 at 11:29 AM

I would ask you doctor... It sounds to me like you were misdiagnosed as a child... my husband was on ritalin as a kid and he discribes that same zombie feeling...he found out recently that he ws misdiagnosed and the doctor said the ritalin should have never made him feel like a zombie

little.worthen
by Tess on Jul. 30, 2013 at 11:30 AM
I have ADD. I'm the same way. Caffeine does nothing for me. But I do remember that after my c-section, the pain meds kept me up all night. So it seems that downers have the opposite effect on me.. Not saying you should take drugs but maybe there is something like it that will work. Idk.
Also, maybe you were just on the wrong meds when you were younger. Or it was too high of a strength. What were you taking?
ambermario4ever
by Gold Member on Jul. 30, 2013 at 11:31 AM


I don't have a doctor at this time. And if I was misdiagnosed then the meds would have made me a crazy hyper person and it didn't. Most likly the mg of the pill was to high for me. 

Quoting ditsyjo:

I would ask you doctor... It sounds to me like you were misdiagnosed as a child... my husband was on ritalin as a kid and he discribes that same zombie feeling...he found out recently that he ws misdiagnosed and the doctor said the ritalin should have never made him feel like a zombie



Sarah      10-16-06                                     Luciano 11-27-08


LilySlim Weight loss tickers


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)